Possible issues with Baricitinib?: Currently on my... - NRAS

NRAS
28,720 members34,077 posts

Possible issues with Baricitinib?

wishbone
wishbone

Currently on my third week of this med and have started getting prolonged dull headaches and the occasional sore throat. On top of that I've just started to get a bit of toothache, which could be an infection, something I'm prone to hence my concern. I used have the odd sore throat when I was on methotrexate but rarely have headaches.

Anyway, I've just this minute had a return call from the rheumy helpline who I phoned earlier this morning and explained the issues to the nurse who's going to speak with my consultant and get back to me.

I just pray I'm being paranoid and this is nothing to be too concerned about. If it is, and I have to stop taking it then I'm stumped as this is my last throw of the dice as far as immune suppressing meds are concerned.

Watch this space.....................

6 Replies
oldestnewest

Let's hope you rheumy can advise and find a way of keeping you on this med. Maybe the hot weather is affecting you and it's not the meds? Are you keeping hydrated enough? If not that could cause headaches. Not sure about the sore throat though, but RA gives me a dry mouth and throat so if the same for you, it could just be that making your throat sore. Clutching at straws, I know, but hoping for the best for you.

wishbone
wishbone
in reply to SnooW

Thanks SnooW, Can't recall having a sore throat since I stopped all RA meds, bar hydroxy, approx 2 years ago. I get recurring UTIs, or at east I used to until I stopped the meds, so drink loads of water. Will wait and see what rheumy has to say, but it doesn't bode well does it.

edit....I'm keeping an eye on my temperature, which is normal so far.

SnooW
SnooW
in reply to wishbone

Good idea to keep eye on temp. Yes, you can really only take rheumy's advice at the end of the day. I'll keep fingers crossed you can stay on the meds, but as you say, it may be that you won't be able to - or at least take a break and see if things improve when off them. Are there really no others left that you can try now?

Btw, is Baricitinib otherwise called Olumiant ? I'm on Benepali and am now beginning to think it is not working that well (although better than nothing!) and thinking about Olumiant if I have to change meds.

wishbone
wishbone
in reply to SnooW

Not really.....there's lots of meds I haven't tried, but they are all immune suppressants which can open me up to serious infections. After much deliberation we tried baricitinib because it's a newish drug that acts differently to other meds...apparently it's more targeted than other meds, which tend to blanket bomb the immune system so to speak.

It's all happening today, I just had my repeat prescription through the door, at least my bloods must have been ok.

Thanks Snoo, keeping my fingers crossed as well

wishbone
wishbone
in reply to SnooW

Hiya SnooW,

Just to let you know that I've not heard back from rheumy. Seems a bit odd, but no news is good news as they say. Not had a headache so far today so it looks as if I may have pressed the panic button a bit too early. Think they would have got back to me if it was a cause for concern....blinkin' hope so anyway! ;-)

Thanks for your concern and good wishes, much appreciated.

All the best to you.

SnooW
SnooW
in reply to wishbone

Hopefully you are right about no news being good news! Perhaps rheumy will call you after the weekend though. I agree that if there was anything they thought urgent they would have contacted you by now. That's brill about not having a headache today though...it might just be that your body has been getting used to the meds and has decided they are ok after all! Hope you have a good weekend, anyway, and no more headaches or anything.

You may also like...